Home » Frequently asked Questions on Health » How to manage obsessive compulsive disorder?

How to manage obsessive compulsive disorder?

Q: I am 26 year male suffering from OCD (obsessive compulsive disorder) along with chronic depression from past 11 years and diagnosed only 2 years back. Presently I am on Venlafaxine 375 mg with Citalopram 80 mg and nitrozapam 10 mg, lorazepam 2 mg for insomnia and Olanzapine 2.5 mg (all for a day). A new symptom of day dreaming a lot has developed and I started to talk to myself, I know I don't want to do it but I cant control the over thinking process of dreaming in a day and making actions like literally talking to some persons in my dreams. My doctor has added Olanzapine for this new symptom which has developed after I started using venlafaxine and other medicines mentioned above. My OCD has definitely got relief after quite some time and my chronic depression is also less now. Is it safe to use all these medicines and what medicine is best for my new symptom (I think its psychotic), to what limit can olanzapine can be used? Can some other medicine be used along to make better chronic depression which has suicidal feeling, worthlessness, disgust of life? I tried to stop ativan (lorazepam 2 mg) for a day but my condition worsened a lot, i felt a lot depressed along with hugely increased irritability, not able to sleep properly as I came to know that lorazepam is addictive. Can you advise any other good medicine which is not addictive as a replacement for ativan(lorazepam) and can any other medicine be added for decreasing chronic depression?

A:Well as for the new medication added, in terms of olanzapine, is a good medication for exacerbation in OCD symptoms, and also as an anti-psychotic medication. For me to say without knowing details of your clinical history is difficult, but the medications seem fine for a mixed diagnoses of OCD with depression. As for ativan, if you take it as per the advise of your doctor, and do not overdose yourself, and have regular follow ups, there should not be any major issue. I advise that you must also take therapy, behaviour and cognitive therapy as an addition to the medications as that really would help more.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------